Alert archive / Ohio / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 47, NWS Cleveland, OH

June 8, 2022Marion County, Morrow County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 8, 2022, 7:16 PM EDT for Marion County, Morrow County, Ohio. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2022, 7:16 PM EDT (23:16 UTC)
Expired
Jun 8, 2022, 8:00 PM EDT
In force
44 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Marion County, OH, Morrow County, OH

The radar

The Cincinnati radar (KILN), 133 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 7:46 PM EDTTSTM WND DMG3 Wnw Marengo, OHSHERIFF REPORTED A TREE DOWN ON COUNTY ROAD 24. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2022-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2022-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1081 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

923 
WUUS51 KCLE 082316
SVRCLE
OHC101-117-090000-
/O.NEW.KCLE.SV.W.0047.220608T2316Z-220609T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
716 PM EDT Wed Jun 8 2022

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Southern Marion County in north central Ohio...
  Central Morrow County in north central Ohio...

* Until 800 PM EDT.

* At 716 PM EDT, a severe thunderstorm was located over Prospect, or
  9 miles south of Marion, moving east at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Marion, Mount Gilead, Cardington, Ashley, Prospect, Waldo, Edison,
  Green Camp, Marengo, Fulton and State Route 229 at US Route 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4036 8293 4041 8292 4042 8302 4043 8303
      4044 8325 4050 8325 4051 8329 4058 8330
      4064 8272 4035 8274
TIME...MOT...LOC 2316Z 257DEG 30KT 4047 8318 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
3 follow-up statements
285 
WWUS51 KCLE 082337
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
737 PM EDT Wed Jun 8 2022

OHC101-117-090000-
/O.CON.KCLE.SV.W.0047.000000T0000Z-220609T0000Z/
Marion OH-Morrow OH-
737 PM EDT Wed Jun 8 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHEASTERN MARION AND CENTRAL MORROW COUNTIES...

At 736 PM EDT, a severe thunderstorm was located over Mount Gilead,
moving east at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Mount Gilead, Cardington, Ashley, Edison, Marengo and Fulton. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4036 8293 4041 8292 4042 8302 4043 8303
      4061 8302 4064 8272 4035 8274
TIME...MOT...LOC 2336Z 259DEG 42KT 4052 8285 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
558 
WWUS51 KCLE 082350
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
750 PM EDT Wed Jun 8 2022

OHC101-090000-
/O.CAN.KCLE.SV.W.0047.000000T0000Z-220609T0000Z/
Marion OH-
750 PM EDT Wed Jun 8 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4036 8293 4041 8292 4042 8292 4063 8286
      4064 8272 4035 8274
TIME...MOT...LOC 2350Z 257DEG 30KT 4055 8269 

$$

OHC117-090000-
/O.CON.KCLE.SV.W.0047.000000T0000Z-220609T0000Z/
Morrow OH-
750 PM EDT Wed Jun 8 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR CENTRAL MORROW COUNTY...

At 750 PM EDT, a severe thunderstorm was located near Chesterville,
or 7 miles east of Mount Gilead, moving east at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Mount Gilead, Cardington, Edison, Marengo and Fulton. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4036 8293 4041 8292 4042 8292 4063 8286
      4064 8272 4035 8274
TIME...MOT...LOC 2350Z 257DEG 30KT 4055 8269 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
207 
WWUS51 KCLE 082359
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
759 PM EDT Wed Jun 8 2022

OHC117-090009-
/O.EXP.KCLE.SV.W.0047.000000T0000Z-220609T0000Z/
Morrow OH-
759 PM EDT Wed Jun 8 2022

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MORROW COUNTY WILL
EXPIRE AT 800 PM EDT...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning will be allowed to expire.

LAT...LON 4036 8293 4041 8292 4042 8292 4063 8286
      4064 8272 4035 8274
TIME...MOT...LOC 2359Z 257DEG 30KT 4056 8261 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:47 PM EDT, 3 hours 29 minutes earlier.

Area forecast discussion, Jun 8, 3:47 PM EDT, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
347 PM EDT Wed Jun 8 2022

.SYNOPSIS...
Low pressure will move out of the Plains through the Ohio Valley
tonight, pulling a cold front south across the area. High pressure
will return to the area Thursday afternoon into Friday. Low pressure
moves east across the Ohio Valley Friday evening into Saturday. High
pressure returns for Sunday.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
We continue to keep our eyes on the system across Indiana
this afternoon as it continues to move east into our area.
Severe threat looks to be dwindling for much of our CWA as the
instability gradient remains south of our CWA border. The NAM
and FV3 have the highest CAPE values approaching our southern
tier of counties, with MUCAPE values between 1000 and 1500 J/kg.
This area remains in line with where the SPC has placed the
Slight Risk (2/5) for severe weather, along the I-70 corridor.
Most of our area will see showers with embedded thunderstorms,
mainly extending from Findlay, Mansfield, Youngstown and points
south. Gusty and potentially damaging wind gusts cannot be
ruled out in stronger storms, especially those in the southern
half of the CWA as this line of storms drifts eastward. Much of
the area will experience plenty of rainfall, with a storm total
rainfall amounts between 0.5" and 1.0", with heaviest pockets
across southern counties. Given the higher rainfall amounts
across the CWA in the past few days, locally heavy rainfall may
become a flooding concern and will need to be continuously
monitored.

Precipitation slowly moves out of the CWA overnight tonight, exiting
NW PA around 06-07Z. High pressure and much drier air will move
in during the day Thursday, lingering through Friday. As
previous discussions mentioned, a small piece of energy moves
through the base of the upper level trough Thursday afternoon,
but a deep dry layer should hold off showers for Thursday. High
temperatures tomorrow will rise into the mid to upper 70s with
Thursday night lows in the mid to upper 50s.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
The large scale pattern will be characterized by broad troughing
over the Great Lakes region, as a closed upper low rotates over
western Quebec. Surface ridging over the local area at the beginning
of the period will displace eastward as a series of weak
disturbances track southeast between the Great Lakes and Ohio valley
Friday afternoon through Friday night and late Saturday night into
Sunday morning. This will bring some precip chances to the local
area, although the better chances at this point are south of the
area near the Ohio River. The best timeframe for precip will be
centered around early to mid Friday evening. A lull in precip
activity is possible Saturday through Saturday evening, although a
few isolated/scattered showers cannot be ruled out. Pops increase
again from the northwest late Saturday night into early Sunday
morning ahead of the next wave. Highs Friday and Saturday will
generally be in the low to upper 70s, with part of northwest OH
possibly reaching 80 Saturday.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Shortwave will be moving east across the lower Great Lakes Sunday,
bringing precip chances to most of the area. The main story for next
week is a building ridge across the central CONUS that will attempt
to advect eastward over the area. As the ridge builds, a few days of
northwest flow will bring conditional shower/storm chances Monday
and Tuesday. Model solutions diverge a bit by Wednesday, but the
ridge axis will likely be over the area. Warming temperatures will
build northeast through the area during the first half of next week,
with 90s possible across the area Tuesday and Wednesday.

&&

.AVIATION /18Z Wednesday THROUGH Monday/...
VFR conditions will persist through 22Z as a round of showers
and thunderstorms begins to move into the area from west to
east. These showers with embedded thunderstorms will begin at
KTOL and KFDY around 22Z, KMFD around 23Z, KCLE and KCAK by 00Z,
KYNG at 01Z, and lastly KERI by 02Z. Kept thunder out of the
northern TAF sites (KTOL, KCLE, and KERI) given the lower
confidence in higher amounts of instability getting far enough
north. Ceilings and visibilities this evening will drop to
MVFR, and possibly IFR during heaviest precipitation. Behind the
showers and storms, terminals are expected to experience IFR
ceilings. Winds remain light across all terminals through the
TAF period, but gusty winds in embedded thunderstorms cannot be
ruled out across southern TAF sites. Ceilings will become VFR by
tomorrow afternoon.

Outlook...Non VFR lingers through Wed night in showers/scattered
thunderstorms. Isolated non-VFR possible with showers/thunderstorms
Friday into Saturday, or along a warm front on Sunday.

&&

.MARINE...
As a low pressure system/MCV tracks south of the lake this evening,
northeast winds will ramp up in the 15-20 kt range. Have opted for a
small craft advisory, although some areas of the lake may see brief
periods of stronger or weaker winds with rain overspreading the
lake. Waves will back north to northwest overnight into Thursday
before subsiding by Thursday afternoon, with winds becoming west
into Thursday night as a weak trough passes across the lake. High
pressure will build over the lake Thursday night into Friday with
winds less than 10 kts out of the west to southeast through Friday
night as the high builds east. A series of troughs will pass over
the lake this weekend, but generally west winds and 10 kts or less
is expected.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 8 PM this evening to 4 AM EDT
     Thursday for LEZ142-143.
     Small Craft Advisory from 8 PM this evening to 4 PM EDT
     Thursday for LEZ144>147.
     Small Craft Advisory from midnight tonight to 4 PM EDT
     Thursday for LEZ148-149.

&&

SYNOPSIS...Iverson
NEAR TERM...Iverson
SHORT TERM...Greenawalt
LONG TERM...Greenawalt
AVIATION...Iverson
MARINE...Greenawalt
Hazardous weather outlook, Jun 8, 5:01 AM EDT, 14 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
501 AM EDT Wed Jun 8 2022

OHZ003-007-009>012-089-PAZ001-090915-
Lucas-Ottawa-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-
Northern Erie-
501 AM EDT Wed Jun 8 2022

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Another round of rain with scattered thunderstorms is expected across
the area tonight. Most areas will receive between one quarter and
three quarters of an inch of rain, with some locally higher amounts
possible.

There will be a moderate to high risk of beach hazards at Lake Erie
beaches tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There will be a moderate to high risk of beach hazards at Lake Erie
beaches on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ006-008-013-014-017>023-027>033-036>038-047-PAZ002-003-090915-
Wood-Sandusky-Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-
Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-
Stark-Mahoning-Marion-Morrow-Holmes-Knox-Southern Erie-
501 AM EDT Wed Jun 8 2022

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Another round of rain with scattered thunderstorms is expected across
the area tonight. The strongest thunderstorms will be located south
or Route 30 and could produce hail to penny size or wind gusts to 50
mph. In addition, most areas will receive a half inch to an inch of
rain, with some locally higher amounts possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ142>149-162>169-090915-
Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH-
The Islands to Vermilion OH-Vermilion to Avon Point OH-
Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-Geneva-
on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
501 AM EDT Wed Jun 8 2022

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 8, 7:07 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Cleveland OH
707 PM EDT Wed Jun 8 2022

OHZ036-037-082345-
Marion OH-Morrow OH-
707 PM EDT Wed Jun 8 2022

...Strong thunderstorms will impact portions of Marion and western
Morrow Counties through 745 PM EDT...

At 706 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Morral to near Prospect to 6 miles south
of Richwood. Movement was east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Marion, Mount Gilead, Cardington, Ashley, Prospect, Morral, Waldo,
Caledonia, New Bloomington, Edison, Green Camp, Fulton, Iberia and
State Route 229 at US Route 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4036 8293 4041 8292 4042 8302 4043 8303
      4044 8325 4051 8325 4051 8334 4069 8338
      4071 8285 4055 8281 4035 8286
TIME...MOT...LOC 2306Z 263DEG 25KT 4063 8328 4051 8326 4033 8333

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 3:46 PM EDTSmall Craft AdvisoryCLE23 hr
Jun 8, 6:42 PM EDTBeach Hazards StatementCLEAshtabula, Cuyahoga, Erie, Lake, Lorain, Lucas and 1 more20 hr
Jun 8, 7:07 PM EDTSpecial Weather StatementCLEMarion38 min
Jun 8, 7:48 PM EDTSevere Thunderstorm WarningCLEKnox, Morrow57 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.